# SDR 2018FA0000206

- Difficulty date: July 10, 2018
- Submitted: July 10, 2018
- Operation: General aviation
- Aircraft: N212BK
- Make and model: Cirrus SR22
- Aircraft serial: 3558
- Engine: Cont IO550N
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Condition: Failed
- Location: Starter Adapter
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ATTEMPTED TO START THE AIRCRAFT,  ON STARTER ENGAGEMENT A LOUD NOISE WAS HEARD AND THE ENGINE SEIZED.  UPON INITIAL INSPECTION IT WAS FOUND THAT THE ENGINE WOULD NOT ROTATE EITHER DIRECTION.  AFTER FURTHER INSPECTION IT WAS FOUND THAT MULTIPLE TEETH WERE MISSING FROM THE STARTER ADAPTER GEAR AND A COUPLE WERE STUCK IN THE CAM GEAR THUS NOT ALLOWING THE ENGINE TO ROTATE.
